{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,18]],"date-time":"2026-08-18T01:37:55Z","timestamp":1787017075030,"version":"build-2736575974"},"reference-count":13,"publisher":"Oxford University Press (OUP)","issue":"859","license":[{"start":{"date-parts":[[1997,5,1]],"date-time":"1997-05-01T00:00:00Z","timestamp":862444800000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/academic.oup.com\/pages\/standard-publication-reuse-rights"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[1997,5,1]]},"abstract":"<jats:title>Summary<\/jats:title>\n                  <jats:p>There is an increasing usage of radionuclide scanning to assess myocardial perfusion, with dipyridamole, the most commonly used stress agent. Although this is an effective, and usually very safe, means by which to assess myocardial blood supply, there have been several incidents of acute bronchospasm in asthmatic patients. There have, however, been no previous reports of respiratory arrest occurring in patients with emphysema. This case illustrates the dangers of administering intravenous dipyridamole, or even adenosine, to patients with chronic lung disease.<\/jats:p>","DOI":"10.1136\/pgmj.73.859.301","type":"journal-article","created":{"date-parts":[[2008,12,29]],"date-time":"2008-12-29T16:49:00Z","timestamp":1230569340000},"page":"301-302","source":"Crossref","is-referenced-by-count":9,"title":["Respiratory arrest during dipyridamole stress testing"],"prefix":"10.1093","volume":"73","author":[{"given":"G S","family":"Hillis","sequence":"first","affiliation":[{"name":"Department of Cardiology, Aberdeen Royal Hospitals NHS Trust , Foresterhill, Aberdeen AB9 2ZD, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"A","family":"Al-Mohammad","sequence":"additional","affiliation":[{"name":"Department of Cardiology, Aberdeen Royal Hospitals NHS Trust , Foresterhill, Aberdeen AB9 2ZD, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"K P","family":"Jennings","sequence":"additional","affiliation":[{"name":"Department of Cardiology, Aberdeen Royal Hospitals NHS Trust , Foresterhill, Aberdeen AB9 2ZD, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"286","published-online":{"date-parts":[[1997,5,1]]},"reference":[{"key":"ref_1","doi-asserted-by":"crossref","first-page":"1247","DOI":"10.1056\/NEJM198705143162005","volume":"316","author":"Dipyridamole, FitzGerald G.A.","year":"1987","unstructured":"FitzGerald GA. Dipyridamole. N Engl J Med 1987; 316: 1247-57.","journal-title":"N Engl J Med"},{"key":"ref_2","doi-asserted-by":"crossref","first-page":"1425","DOI":"10.1161\/01.CIR.81.4.1425","article-title":"imaging. How safe is it?","volume":"81","author":"Beller, G.A.","year":"1990","unstructured":"Beller GA. Dipyridamole thallium 201 imaging. How safe is it? Circulation 1990; 81: 1425 - 7.","journal-title":"Circulation"},{"key":"ref_3","doi-asserted-by":"crossref","first-page":"258","DOI":"10.1378\/chest.95.2.258","article-title":"Intravenous dipyridamole infusion causes severe bronchospasm in asthmatic patients","volume":"95","author":"Eagle, K.A.; Boucher, C.A.","year":"1989","unstructured":"Eagle KA, Boucher CA. Intravenous dipyridamole infusion causes severe bronchospasm in asthmatic patients. Chest 1989; 95: 258-9.","journal-title":"Chest"},{"key":"ref_4","doi-asserted-by":"crossref","first-page":"1205","DOI":"10.1161\/01.CIR.81.4.1205","article-title":"Intravenous Dipyridamole Thallium Imaging Study Group. The safety of intravenous dipyridamole myocardial perfusion imaging","volume":"81","author":"Ranhosky, A.; J, Kempthome-Rawson; the","year":"1990","unstructured":"Ranhosky A, Kempthome-Rawson J and the Intravenous Dipyridamole Thallium Imaging Study Group. The safety of intravenous dipyridamole myocardial perfusion imaging. Circulation 1990; 81: 1205-9.","journal-title":"Circulation"},{"key":"ref_5","first-page":"142","article-title":"Bronchospasme, apnoe en hartstilstand na een dipyridamol-perfusiescintigrafie (Bronchospasm, apnoea and heart stoppage after perfusion scintigraphy with dipyridanole)","volume":"137","author":"Ottervanger, J.P.; Haan, D.; Gans, S.J.M.; Hoorntje, J.C.A.; Stricker, B.H.","year":"1993","unstructured":"Ottervanger JP, Haan D, Gans SJM, Hoorntje JCA, Stricker BH. Bronchospasme, apnoe en hartstilstand na een dipyridamol-perfusiescintigrafie (Bronchospasm, apnoea and heart stoppage after perfusion scintigraphy with dipyridanole). Ned Tijdschr Geneeskd 1993; 137: 142-3.","journal-title":"Ned Tijdschr Geneeskd"},{"key":"ref_6","first-page":"245","article-title":"Association of the British Pharmaceutical Industry","year":"1995","unstructured":"Association of the British Pharmaceutical Industry. Data Sheet Compendium 1995; 245 - 6.","journal-title":"Data Sheet Compendium"},{"key":"ref_7","doi-asserted-by":"crossref","first-page":"249","DOI":"10.1016\/0735-6757(93)90138-2","article-title":"Respiratory failure following adenosine administration","volume":"11","author":"Burkhart, K.K.","year":"1993","unstructured":"Burkhart KK. Respiratory failure following adenosine administration. Am Emerg Med 1993; 11: 249 - 50. _","journal-title":"Am Emerg Med"},{"issue":"1","key":"ref_8","first-page":"89","article-title":"Adenosine bronchoconstriction in asthma: investigations into its possible mechanism of action","volume":"30","author":"Ng, W.H.; Polosa, R.; Church, M.K.","year":"1990","unstructured":"Ng WH, Polosa R, Church MK. Adenosine bronchoconstriction in asthma: investigations into its possible mechanism of action. BrJ Clin Pharmacol 1990; 30 (suppl 1): 89S98S.","journal-title":"BrJ Clin Pharmacol"},{"key":"ref_9","doi-asserted-by":"crossref","first-page":"822","DOI":"10.1016\/S0022-3476(06)80191-5","article-title":"Bronchospasm after intravenous administration of adenosine in a patient with asthma","volume":"125","author":"DeGroff, C.G.; Silka, M.J.","year":"1994","unstructured":"DeGroff CG, Silka MJ. Bronchospasm after intravenous administration of adenosine in a patient with asthma. Jf Pediatr 1994; 125: 822-3.","journal-title":"Jf Pediatr"},{"key":"ref_10","first-page":"263","article-title":"Bronchospasm induced by intravenous adenosine. Hum Exp Toxicol","volume":"13","author":"Drake, I.; Routledge, P.A.; Richards, R.","year":"1994","unstructured":"Drake I, Routledge PA, Richards R. Bronchospasm induced by intravenous adenosine. Hum Exp Toxicol 1994; 13: 263-5."},{"key":"ref_11","doi-asserted-by":"crossref","first-page":"384","DOI":"10.1016\/0735-1097(94)90424-3","article-title":"Safety profile of adenosine stress perfusion imaging: results from the Adenoscan Multicenter Trial Registry","volume":"23","author":"Cerqueira, M.D.; Verani, M.S.; Schwaiger, M.; Heo, J.; Iskandrian, A.S.","year":"1994","unstructured":"Cerqueira MD, Verani MS, Schwaiger M, Heo J, Iskandrian AS. Safety profile of adenosine stress perfusion imaging: results from the Adenoscan Multicenter Trial Registry. JAm Coil Cardiol 1994; 23: 384-9.","journal-title":"JAm Coil Cardiol"},{"key":"ref_12","doi-asserted-by":"crossref","first-page":"1428","DOI":"10.1152\/jappl.1985.59.5.1428","article-title":"Antagonism by theophylline of respiratory inhibition induced by adenosine","volume":"59","author":"Eldridge, F.I.; Millhorn, D.E.; Kiley, J.P.","year":"1985","unstructured":"Eldridge FI, Millhorn DE, Kiley JP. Antagonism by theophylline of respiratory inhibition induced by adenosine. I Appl Physiol 1985; 59: 1428 - 33.","journal-title":"I Appl Physiol"},{"key":"ref_13","doi-asserted-by":"crossref","first-page":"685","DOI":"10.1111\/j.1365-2125.1985.tb02696.x","article-title":"Specific antagonism of adenosineinduced bronchoconstriction in asthma by oral theophylline","volume":"19","author":"Mann, J.S.; Holgate, S.T.","year":"1985","unstructured":"Mann JS, Holgate ST. Specific antagonism of adenosineinduced bronchoconstriction in asthma by oral theophylline. BrI Clin Pharmacol 1985; 19: 685-92.","journal-title":"BrI Clin Pharmacol"}],"container-title":["Postgraduate Medical Journal"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/73\/859\/301\/50220878\/postgradmedj-73-301.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/73\/859\/301\/50220878\/postgradmedj-73-301.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,5,11]],"date-time":"2023-05-11T02:15:05Z","timestamp":1683771305000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/pmj\/article\/73\/859\/301\/7042069"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[1997,5,1]]},"references-count":13,"journal-issue":{"issue":"859","published-online":{"date-parts":[[1997,5,1]]},"published-print":{"date-parts":[[1997,5,1]]}},"URL":"https:\/\/doi.org\/10.1136\/pgmj.73.859.301","relation":{},"ISSN":["0032-5473","1469-0756"],"issn-type":[{"value":"0032-5473","type":"print"},{"value":"1469-0756","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[1997,5]]},"published":{"date-parts":[[1997,5,1]]}}}